Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Mortality Rates and Survival of Birds

Daniel B. Botkin and Richard S. Miller
The American Naturalist
Vol. 108, No. 960 (Mar. - Apr., 1974), pp. 181-192
Stable URL: http://www.jstor.org/stable/2459849
Page Count: 12
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Mortality Rates and Survival of Birds
Preview not available

Abstract

Birds have been assumed to have a constant adult mortality rate in which a constant fraction of a cohort dies in each age interval. Average annual mortality rates reported for many species would result in exceedingly long potential life spans, and it seems more reasonable to assume that avian mortality is age dependent. Data on the mortality and survivorship of several species of birds are analyzed and alternative models of age-dependent mortality are discussed.

Page Thumbnails

  • Thumbnail: Page 
181
    181
  • Thumbnail: Page 
182
    182
  • Thumbnail: Page 
183
    183
  • Thumbnail: Page 
184
    184
  • Thumbnail: Page 
185
    185
  • Thumbnail: Page 
186
    186
  • Thumbnail: Page 
187
    187
  • Thumbnail: Page 
188
    188
  • Thumbnail: Page 
189
    189
  • Thumbnail: Page 
190
    190
  • Thumbnail: Page 
191
    191
  • Thumbnail: Page 
192
    192